MAUDE Adverse Event Report: ABBOTT MEDICAL PORTICO TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

ABBOTT MEDICAL PORTICO TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number PRT-23
Medical Device Problem Code Perivalvular Leak (1457)
Health Effect - Clinical Code Heart Block (4444)
Date of Event 03/08/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
Related manufacturer report number: 2135147-2023-01439.It was reported that on (b)(6) 2023, a 23mm portico valve was chosen for implant using a small flexnav delivery system.A balloon aortic valvuloplasty (bav) was performed the week prior.The patient's native annulus dimensions were as follows: min:16mm, max:24.4mm, average:20.2mm, peremater:62.7mm, area:288.9 mm2.The patient did not have a horizontal aorta.During the pre-procedure imaging, it was observed that the patient had a severely calcified st junction and femoral route.When attempting to place the device at the ideal depth, difficulty was encountered due to tortuous patient anatomy and the calcified aorta.When the device was 80% deployed, it was located 5-6mm below the non-coronary cusp and 7-8mm below the left coronary cusp.Immediately after the device was detached from the delivery system, it migrated about 2mm; there was no tension on the delivery system at the time of final deployment.The patient did not have a hypertensive spike at the time of migration and the migrated valve did not block a coronary artery.A mild to moderate perivalvular leak (pvl) around the left coronary cusp (lcc) was seen via angiogram.A post implant balloon aortic valvuloplasty (bav) was performed with a 20mm balloon to treat the pvl.During the post bav, the device migrated another 3mm and supra-skirtal leakage was observed.A second 23mm portico valve was then implanted using a new small flexnav delivery system.Both the post bav and second valve implant were considered emergent.The second valve was implanted at 3mm above the first valve.Again, a pvl around the lcc side was observed, and a post bav with a 23mm balloon was performed.The pvl was eliminated after the post bav was completed.The patient was hemodynamically unstable after the first valve was deployed but the transesophageal echo failed to show the leak location clearly.The physicians proceeded with post-dilatating the first valve, but the patient¿s vital signs were not improved.The physicians took some time to determine the cause of the hemodynamic crash which was mainly resulted from malpositioning of the valve.The second valve was prepared and deployed soon after the cause was confirmed and the patient resumed hemodynamically stability without significant change of heart wall motion.Of note, during procedure, the patient sustained complete atrioventricular (av) block.On (b)(6) 2023, a permanent pacemaker was implanted.The patient was reported as stable.
 
Additional Manufacturer Narrative
An event of perivalvular leak was reported.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications, including specification for radial force.Based on the information received, the cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description
It was reported that on (b)(6) 2023, a 23mm portico valve was chosen for implant using a small flexnav delivery system.A balloon aortic valvuloplasty (bav) was performed the week prior.The patient's native annulus dimensions were as follows: min:16mm, max:24.4mm, average:20.2mm, peremater:62.7mm, area:288.9 mm2.The patient did not have a horizontal aorta.During the pre-procedure imaging, it was observed that the patient had a severely calcified st junction and femoral route.When attempting to place the device at the ideal depth, difficulty was encountered due to tortuous patient anatomy and the calcified aorta.When the device was 80% deployed, it was located 5-6mm below the non-coronary cusp and 7-8mm below the left coronary cusp.Immediately after the device was detached from the delivery system, it migrated about 2mm; there was no tension on the delivery system at the time of final deployment.The patient did not have a hypertensive spike at the time of migration and the migrated valve did not block a coronary artery.A mild to moderate perivalvular leak (pvl) around the left coronary cusp (lcc) was seen via angiogram.A post implant balloon aortic valvuloplasty (bav) was performed with a 20mm balloon to treat the pvl.During the post bav, the device migrated another 3mm and supra-skirtal leakage was observed.A second 23mm portico valve was then implanted using a new small flexnav delivery system.Both the post bav and second valve implant were considered emergent.The second valve was implanted at 3mm above the first valve.Again, a pvl around the lcc side was observed, and a post bav with a 23mm balloon was performed.The pvl was eliminated after the post bav was completed.The patient was hemodynamically unstable after the first valve was deployed but the transesophageal echo failed to show the leak location clearly.The physicians proceeded with post-dilatating the first valve, but the patient¿s vital signs were not improved.The physicians took some time to determine the cause of the hemodynamic crash which was mainly resulted from malpositioning of the valve.The second valve was prepared and deployed soon after the cause was confirmed and the patient resumed hemodynamically stability without significant change of heart wall motion.Of note, during procedure, the patient sustained complete atrioventricular (av) block.On (b)(6) 2023, a permanent pacemaker was implanted.The patient was reported as stable.(b)(6): first valve; (b)(6): second valve.

Brand Name
PORTICO TRANSCATHETER AORTIC VALVE
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG#3007113487
177 county road b east
st. paul MN 55117 1789
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16657670
Report Number2135147-2023-01440
Device Sequence Number20642331
Product Code NPT
UDI-Device Identifier05415067010728
UDI-Public05415067010728
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
P190023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/08/2026
Device Model NumberPRT-23
Device Catalogue NumberPRT-23
Device Lot Number8859732
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/08/2023
Supplement Date Received by Manufacturer05/16/2023
Initial Report FDA Received Date03/31/2023
Supplement Report FDA Received Date06/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR
Patient SexFemale
Patient Weight65 KG